Can you withdrawl from Prednisone--only took it for 5 days?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hopeisreal
Regular Member


Date Joined Sep 2007
Total Posts : 345
   Posted 1/23/2008 4:50 PM (GMT -7)   
eyes    I took 60 mg/day for 5 days (b/c of neck/shoulder/right arm pain)---today is the first day without it.
 
I feel kind of....in pain---like, my skin hurts where my triceps, shoulder (and blades) and neck are!  It's really weird!  I have never felt anything like this! eyes
 
Just wondering....can this be from the prednisone?  Or is it probably something else (like fibro--even though I haven't been diagnosed with it)?  OY!
 
TIA!
 
Laurel eyes

hopeisreal
Regular Member


Date Joined Sep 2007
Total Posts : 345
   Posted 1/23/2008 5:03 PM (GMT -7)   
OK, thanks tspauld---when I went to my MD appt., and he suggested I take this--he was making a big deal about only taking this for 5 days---I don't know why-but, he was quick to say, "it's only for 5 days....to get any inflammation down, and for your pain....."? Anyone else? :)

Laurel

sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 1/23/2008 6:39 PM (GMT -7)   
I don't know if your exact symptoms are related to pred but this is not a med to mess around with stopping it suddenly can cause secondary adrenal insufficiency which can make you sicker than you have ever been in your life. If you take it for more than just a few days you have to titrate off of it very slowly.

hopeisreal
Regular Member


Date Joined Sep 2007
Total Posts : 345
   Posted 1/24/2008 5:37 AM (GMT -7)   
sjkly-- well, I pretty much 'cold turkey' went off of it! I don't have any more to take! So---maybe this is why I am feeling really bad yesterday and today---skin feels like it's burning, muscles hurt? SIGH!

hopeisreal
Regular Member


Date Joined Sep 2007
Total Posts : 345
   Posted 1/24/2008 7:53 AM (GMT -7)   
thanks Gramps! I appreciate it! :)
Laurel

Chutz
Veteran Member


Date Joined Jan 2005
Total Posts : 9090
   Posted 1/24/2008 9:54 AM (GMT -7)   
I'm with Gramps on this one. I've taken it for 5 or 7 days several times and stopped per doc orders. Never had a problem. That's not enough time to create the 'problems' that occur with long term useage.

CHutz
Co-Mod Fibromyalgia & Chronic Pain Forums
~~~
Fibromyalgia, Ulcerative Colitis, Insulin dependent diabetic, collapsed disk, dermatitis herpetiformus, osteo arthritis in spine and other locations.
***************

The only difference between genius and stupidity is that genius has it's limits. Albert Einstein: (1879-1955)


gracehunter
New Member


Date Joined Jan 2008
Total Posts : 2
   Posted 1/24/2008 10:44 AM (GMT -7)   
I just titrated down from 60 mgs per day, and it took months. I took 60mgs for 2 weeks, then 50mgs for 2 weeks, and so on until done. I've taken the same dosage for 5 days, stopped, and had no problems. Longer courses of prednisone require that you titrate to avoid dangerous side effects such as an unhealthy drop in blood pressure. Your body will never feel better then when you take prednisone, and will never feel worse then when you stop taking it. All the inflammation in the joints returns with a vengeance, which is probably what you are experiencing. It does not have the same withdrawal effects as opioids, accept for increased pain, and all that comes with that. 60mgs of prednisone seems like a very high dose for a short course for nothing more than relieving inflammation. It doesn't cure joint pain, it only relieves it while you take it. It is most often used for issues involving the lungs, and for people suffering with Crohn's, Colitis, etc. When I've taken it for 5 day courses it was for pneumonia, Asthma, etc. Prednisone is really a wolf in sheep's clothing, and nothing to play around with. My doctors speculate that all the steroids I've taken throughout my life might be one reason that my spine is falling apart. Just as with anabolic steroids, Prednisone, in high enough doses and duration, can degrade joint tissue. It sure makes you feel good when you take it, but it isn't worth it in the long run.

hopeisreal
Regular Member


Date Joined Sep 2007
Total Posts : 345
   Posted 1/24/2008 12:03 PM (GMT -7)   
thanks Grace---I was wondering if I was starting to feel better on the 3rd day of taking it. However, yesterday and today---I feel real crummy---I even feel like I have a bit of a fever---but, haven't taken my temperature b/c I keep putting hot packs on my neck/shoulders-----I go through the whole hot/cold thing---especially at night---and I have a horrible headache--at teh back of my head---and in my forehead (along my right ear too)-----SIGH!

My hubby thinks maybe I am getting the flu--but, I think the flu hits like a freight train--not a gradual thing like this.......

razzle51
Veteran Member


Date Joined Jan 2005
Total Posts : 763
   Posted 1/24/2008 12:59 PM (GMT -7)   
no yuo cant get with drawels just weight gain . lol
Syringomyelia T4-T10
Chiari Malformation
Decompression Surgery 1999
 
"Remember That Life Is Short!!!" Life is short, break the rules, Forgive quickly, Love truly, laugh uncontrolably, And never regret anything that made you smile. <!-- / sig -->
 

 
 
 



Wayne Adams
New Member


Date Joined Oct 2016
Total Posts : 1
   Posted 10/27/2016 8:58 PM (GMT -7)   
What you are feeling is definitely Prednisone withdraw. I am going through the same thing. Feels like a constant sunburn, hurts to wear cloths, constantly hot then cold, all around just weak. Was on 60mg for 15 days then 20mg for 2 days then 10mg for 6 days then off. I am no longer seeing this doctor.

(Seashell)
Regular Member


Date Joined Dec 2012
Total Posts : 296
   Posted 10/27/2016 11:21 PM (GMT -7)   
Hi Wayne:
Did you realize that you are responding to a post with a scribed date of 2008?

I hope that you are seeing a new doctor to assist you in a corticosteroid taper. Your prescribed prednisone of 60 mg x 15 days, 20 mg x 2 days and 10 mg x 6 days is a troubling prescription that could leave you with suppression of the pituitary and adrenal gland axis - secondary adrenal insufficiency.

Symptoms of suppressed pituitary/adrenal gland response include: flu-like symptoms and general malaise; generalized muscle and joint pain, fairly severe; low blood pressure, dizziness; brain fog and difficulties with concentration and attention to task; nausea, vomiting, and low appetite; headache; sensitivity to bright lights and sounds. It can feel like a worst case of the flu.

Any dosing of 30 mg of prednisone (and higher) over a period of 2 weeks (and longer) is suspect to secondary adrenal insufficiency.

Secondary AI is not a condition that corrects on its own. I would encourage you to see a physician that you know and trust to review this recent prescription of prednisone and its dosing. A slow and gradual taper from corticosteroids is necessary in order to prevent pituitary gland suppression and to "reboot" the adrenal glands in their role in producing cortisol.

Welcome to this forum and to its support and care. Let us know how we can help you.
- Karen -
Pituitary failure, wide-spread endocrine dysfunction
Addison's disease
Mixed connective tissue disorder
Extensive intestinal perforation with sepsis, permanent ileostomy
Avascular necrosis of both hips and jaw
Receiving Palliative Care (care and comfort)
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 7:09 PM (GMT -7)
There are a total of 2,732,358 posts in 301,012 threads.
View Active Threads


Who's Online
This forum has 151172 registered members. Please welcome our newest member, Whydoesithurtsomuch.
300 Guest(s), 13 Registered Member(s) are currently online.  Details
Psilociraptor, Tirzah, Susannah R., summer16, Girlie, mmmk, LG13, NiceCupOfTea, Fairwind, Ggrlsav, pitmom, 614-2101-765-611, marigold33


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer